Stavzor and Breastfeeding

Studies on Stavzor (delayed release valproic acid) and breastfeeding have demonstrated that the drug passes through breast milk. Although most healthcare providers consider the medicine to be safe for nursing infants, the full risks are not known. If you are taking Stavzor and breastfeeding (if your healthcare provider permits this), be sure to watch for any side effects in your child.

Taking Stavzor While Breastfeeding: An Overview

Stavzor™ (delayed release valproic acid) passes through breast milk. Therefore, if you are breastfeeding or thinking of starting, make sure to let your healthcare provider know.
 

What Does the Research Say?

Stavzor passes through breast milk in humans. Although the full risks are not known, most documented cases suggest there is little risk to the breastfed infant. Many healthcare providers consider Stavzor to be relatively safe for use during breastfeeding. Still, if your healthcare provider recommends taking Stavzor while breastfeeding, be sure to watch for any side effects in your child. Theoretically, taking the drug while breastfeeding could cause liver damage in your child, since children under the age of two are at a high risk for Stavzor-induced liver damage.
 

Final Thoughts on Stavzor and Breastfeeding

It is important to talk with your healthcare provider about Stavzor and breastfeeding. Everyone's situation is different, and your healthcare provider understands your situation best. After considering what you want and expect, as well as your current health situation, you and your healthcare provider can make a shared decision about Stavzor and breastfeeding that is right for you.
 
Baby Milestones You've Never Heard Of

Stavzor Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.